Alert archive / Nebraska / High Wind Warnings in 2026

High Wind Warning 1, NWS North Platte, NE

January 15, 202626 counties in Nebraska

NWS North Platte, NE issued this high wind warning at Jan 15, 2026, 10:25 AM MST for 26 counties in Nebraska. It took effect at Jan 15, 2026, 5:00 PM MST. It was in force for 24 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 15, 2026, 10:25 AM MST (17:25 UTC)
In effect from
Jan 15, 2026, 5:00 PM MST
Expired
Jan 16, 2026, 5:00 PM MST
In force
24 hr
Issued by
NWS North Platte, NE
All 26 counties

Arthur County, NE, Blaine County, NE, Boyd County, NE, Brown County, NE, Chase County, NE, Cherry County, NE, Custer County, NE, Deuel County, NE, Frontier County, NE, Garden County, NE, Garfield County, NE, Grant County, NE, Hayes County, NE, Holt County, NE, Hooker County, NE, Keith County, NE, Keya Paha County, NE, Lincoln County, NE, Logan County, NE, Loup County, NE, McPherson County, NE, Perkins County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 25 km from the middle of the area, began a volume at 17:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 15, 5:33 PM MSTNON-TSTM WND GST 541 S Valentine, NEASOS station KVTN Valentine Airport.
Jan 15, 5:55 PM MSTNON-TSTM WND GST 5019 S Bingham, NEMesonet station NB098 Bingham 19S.
Jan 15, 5:58 PM MSTNON-TSTM WND GST 512 Nw Crescent Lake Nwr, NEMesonet station RESN1 Crescent Lake.
Jan 15, 6:00 PM MSTNON-TSTM WND GST 515 Ene Whitman, NEMesonet station WHTN1 Uscrn Site At Gudmundsen Sandhil.
Jan 15, 6:40 PM MSTNON-TSTM WND GST 546 N Oshkosh, NEMesonet station NB071 Oshkosh 6N.
Jan 15, 6:45 PM MSTNON-TSTM WND GST 529 S Arthur, NEMesonet station NB067 Arthur 8S.
Jan 15, 6:52 PM MSTNON-TSTM WND GST 576 Ese Oshkosh, NEMesonet station UP385 Oshkosh 6SE.
Jan 15, 6:58 PM MSTNON-TSTM WND GST 622 Nw Crescent Lake Nwr, NEMesonet station RESN1 Crescent Lake.
Jan 15, 7:00 PM MSTNON-TSTM WND GST 545 Ene Whitman, NEMesonet station WHTN1 Uscrn Site At Gudmundsen Sandhil.
Jan 15, 7:07 PM MSTNON-TSTM WND GST 533 Wsw Big Springs, NEMesonet station UR489 Big Springs 2W.
Jan 15, 7:07 PM MSTNON-TSTM WND GST 553 Ene Big Springs, NEMesonet station UP938 Big Springs 2ENE.
Jan 15, 7:09 PM MSTNON-TSTM WND GST 541 E Brule, NEMesonet station UP108 Brule 1E.
Jan 15, 7:11 PM MSTNON-TSTM WND GST 584 Nw Paxton, NEMesonet station UP049 Sarben 5W.
Jan 15, 7:13 PM MSTNON-TSTM WND GST 525 Wnw Chappell, NEMesonet station UP219 Chappell 6NW.
Jan 15, 7:13 PM MSTNON-TSTM WND GST 563 Nne Kingsley Dam, NEMesonet station UP362 Kingsley Dam 4NNE.
Jan 15, 7:14 PM MSTNON-TSTM WND GST 546 W Lemoyne, NEMesonet station UP402 Lemoyne 7W.
Jan 15, 7:15 PM MSTNON-TSTM WND GST 505 Ese Keystone, NEMesonet station EW7246 Keystone.
Jan 15, 7:15 PM MSTNON-TSTM WND GST 603 Wsw Ogallala, NEAWOS station KOGA Ogallala Airport.
Jan 15, 7:19 PM MSTNON-TSTM WND GST 591 E Brule, NEMesonet station UP108 Brule 1E.
Jan 15, 7:20 PM MSTNON-TSTM WND GST 554 Nne North Platte, NEMesonet station EW7235 North Platte 4N.
Jan 15, 7:22 PM MSTNON-TSTM WND GST 592 Nnw Broken Bow, NEASOS station KBBW Broken Bow Airport.
Jan 15, 7:23 PM MSTNON-TSTM WND GST 532 W Halsey, NEMesonet station HSYN1 Halsey 2W.
Jan 15, 7:24 PM MSTNON-TSTM WND GST 591 Wsw Roscoe, NEMesonet station UP233 Roscoe 1W.
Jan 15, 7:32 PM MSTNON-TSTM WND GST 684 Nw Paxton, NEMesonet station UP049 Sarben 5W.
Jan 15, 7:35 PM MSTNON-TSTM WND GST 603 Wsw Ogallala, NEAWOS station KOGA Ogallala Airport.
Jan 15, 7:35 PM MSTNON-TSTM WND GST 622 Nnw Grant, NEAWOS station KGGF Grant Airport.
Jan 15, 7:38 PM MSTNON-TSTM WND GST 615 E North Platte, NEASOS station KLBF North Platte Airport.
Jan 15, 7:41 PM MSTNON-TSTM WND GST 546 Wnw Maxwell, NEMesonet station UP101 North Platte 7ESE.
Jan 15, 7:45 PM MSTNON-TSTM WND GST 604 Nne North Platte, NEMesonet station EW7235 North Platte 4N.
Jan 15, 7:49 PM MSTNON-TSTM WND GST 691 Ene Imperial, NEASOS station KIML Imperial Airport.
Jan 16, 4:30 AM MSTNON-TSTM WND GST 621 S Valentine, NE
Jan 16, 5:14 AM MSTNON-TSTM WND GST 5915 Nne Brownlee, NE
Jan 16, 5:25 AM MSTNON-TSTM WND GST 582 E Grant, NE
Jan 16, 5:32 AM MSTNON-TSTM WND GST 595 S Hershey, NE
Jan 16, 5:56 AM MSTNON-TSTM WND GST 591 Wnw Chappell, NE
Jan 16, 6:43 AM MSTNON-TSTM WND GST 646 Nne Madrid, NE
Jan 16, 6:51 AM MSTNON-TSTM WND GST 681 S Valentine, NE
Jan 16, 7:30 AM MSTNON-TSTM WND GST 5814 Sse Hay Springs, NE
Jan 16, 7:49 AM MSTNON-TSTM WND GST 5813 Wnw Merritt Reservoi, NE
Jan 16, 8:00 AM MSTNON-TSTM WND GST 582 E Grant, NE
Jan 16, 8:01 AM MSTNON-TSTM WND GST 593 W Lewellen, NE
Jan 16, 8:15 AM MSTNON-TSTM WND GST 582 Nnw Grant, NE
Jan 16, 8:15 AM MSTNON-TSTM WND GST 603 Wsw Ogallala, NE
Jan 16, 8:15 AM MSTNON-TSTM WND GST 652 Nnw Grant, NECorrects previous non-tstm wnd gst report from 2 NNW Grant.
Jan 16, 8:24 AM MSTNON-TSTM WND GST 591 Ene Imperial, NE
Jan 16, 8:38 AM MSTNON-TSTM WND GST 621 Wnw Chappell, NECorrects previous non-tstm wnd gst report from 1 WNW Chappell.
Jan 16, 8:38 AM MSTNON-TSTM WND GST 621 Wnw Chappell, NECorrects previous non-tstm wnd gst report from 1 WNW Chappell.
Jan 16, 8:38 AM MSTNON-TSTM WND GST 653 W Lewellen, NECorrects previous non-tstm wnd gst report from 3 W Lewellen.
Jan 16, 8:54 AM MSTNON-TSTM WND GST 652 E Grant, NECorrects previous non-tstm wnd gst report from 2 E Grant.
Jan 16, 8:58 AM MSTNON-TSTM WND GST 612 Nw Crescent Lake Nwr, NE
Jan 16, 9:35 AM MSTNON-TSTM WND GST 613 Wsw Ogallala, NECorrects previous non-tstm wnd gst report from 3 WSW Ogallala.
Jan 16, 9:35 AM MSTNON-TSTM WND GST 642 Nnw Grant, NECorrects previous non-tstm wnd gst report from 2 NNW Grant. Corrects previous non-tstm wnd gst report from 2 NNW Grant. Corrects previous non-tstm wnd gst report from 2 NNW Grant.
Jan 16, 9:35 AM MSTNON-TSTM WND GST 652 Nnw Grant, NECorrects previous non-tstm wnd gst report from 2 NNW Grant. Corrects previous non-tstm wnd gst report from 2 NNW Grant.
Jan 16, 9:49 AM MSTNON-TSTM WND GST 6113 Wnw Merritt Reservoi, NECorrects previous non-tstm wnd gst report from 13 WNW Merritt Reservoir.
Jan 16, 9:58 AM MSTNON-TSTM WND GST 632 Nw Crescent Lake Nwr, NECorrects previous non-tstm wnd gst report from 2 NW Crescent Lake Nwr.
Jan 16, 10:15 AM MSTNON-TSTM WND GST 591 Sse Thedford, NE
Jan 16, 1:28 PM MSTNON-TSTM WND GST 606 Ese Oshkosh, NEMesonet station UP385 Oshkosh 6SE.
Jan 16, 1:49 PM MSTNON-TSTM WND GST 6114 Wnw Merritt Reservoi, NE
Jan 16, 2:14 PM MSTNON-TSTM WND GST 615 Wnw Chappell, NEMesonet station UP219 Chappell 6NW.
Jan 16, 2:18 PM MSTNON-TSTM WND GST 602 N Broken Bow, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The text

As transmitted.

562 
WWUS73 KLBF 151725
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
1125 AM CST Thu Jan 15 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-161030-
/O.UPG.KLBF.HW.A.0001.260116T0600Z-260117T0000Z/
/O.NEW.KLBF.HW.W.0001.260116T0000Z-260117T0000Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Grant, Broken Bow, Butte, Merriman,
Gordon, Champion, Spencer, Eustis, Lewellen, Hyannis, Thedford,
Maywood, Purdum, Eli, Taylor, Valentine, Lynch, Chappell,
Imperial, Oshkosh, Ericson, Mullen, Paxton, Bassett, Ringgold,
Springview, Dunning, Rushville, Kilgore, Ogallala, North Platte,
Ainsworth, Stapleton, Burwell, Halsey, Bartlett, Curtis, Cody,
Arthur, Enders, O'Neill, Brewster, Rose, Tryon, Hayes Center,
Wauneta, Atkinson, and Big Springs
1125 AM CST Thu Jan 15 2026 /1025 AM MST Thu Jan 15 2026/

...HIGH WIND WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING 
TO 6 PM CST /5 PM MST/ FRIDAY...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 65 mph 
  expected.

* WHERE...Portions of central, north central, panhandle, southwest, 
  and west central Nebraska.

* WHEN...From 6 PM CST /5 PM MST/ this evening to 6 PM CST /5 PM 
  MST/ Friday.

* IMPACTS...Damaging winds could blow down trees and power lines. 
  Power outages are possible. Travel will be difficult, especially 
  for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Brown
3 follow-up statements
628 
WWUS73 KLBF 160852
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
252 AM CST Fri Jan 16 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-170000-
/O.CON.KLBF.HW.W.0001.000000T0000Z-260117T0000Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
Including the cities of Gordon, Springview, Purdum, Hayes Center,
Thedford, Taylor, Arthur, Valentine, Spencer, Ringgold, Oshkosh,
Ogallala, Dunning, Enders, Hyannis, Curtis, Lynch, Cody, Maywood,
Grant, Butte, Ainsworth, Lewellen, Wauneta, Champion, Atkinson,
Bartlett, Kilgore, Eli, Stapleton, Eustis, Rushville, Chappell,
Halsey, Burwell, Merriman, Broken Bow, Big Springs, Bassett,
Tryon, Paxton, Imperial, Mullen, Ericson, North Platte, Rose,
O'Neill, and Brewster
252 AM CST Fri Jan 16 2026 /152 AM MST Fri Jan 16 2026/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Portions of central, north central, panhandle, southwest, 
  and west central Nebraska.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Richie
123 
WWUS73 KLBF 161906
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
106 PM CST Fri Jan 16 2026

NEZ004>010-023>029-094-170000-
/O.NEW.KLBF.CW.Y.0001.260117T0600Z-260117T1700Z/
/O.CON.KLBF.HW.W.0001.000000T0000Z-260117T0000Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Butte, Lynch, Dunning, Ericson, Atkinson,
Merriman, Gordon, Valentine, Halsey, Brewster, Ainsworth, Eli,
Thedford, Spencer, Springview, Burwell, Hyannis, Purdum, Kilgore,
Rushville, Rose, Taylor, Mullen, O'Neill, Bassett, Cody, and
Bartlett
106 PM CST Fri Jan 16 2026 /1206 PM MST Fri Jan 16 2026/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
THIS EVENING...
...COLD WEATHER ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ 
TONIGHT TO 11 AM CST /10 AM MST/ SATURDAY...

* WHAT...For the High Wind Warning, northwest winds 35 to 45 mph 
  with gusts up to 70 mph. For the Cold Weather Advisory, very cold 
  wind chills as low as 25 below expected.

* WHERE...Portions of north central, panhandle, and west central 
  Nebraska.

* WHEN...For the High Wind Warning, until 6 PM CST /5 PM MST/ this 
  evening. For the Cold Weather Advisory, from midnight CST /11 PM 
  MST/ tonight to 11 AM CST /10 AM MST/ Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

The dangerously cold wind chills as low as 25 below zero could cause 
frostbite on exposed skin in as little as 30 minutes. Frostbite and 
hypothermia will occur if unprotected skin is exposed to these 
temperatures. Wind chill values can lead to hypothermia with 
prolonged exposure. Very cold temperatures can lead to hypothermia 
with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Keep pets indoors as much as possible.

Make sure outdoor animals have a warm, dry shelter, food, and 
unfrozen water.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

NEZ022-035>038-056>059-069>071-170000-
/O.CON.KLBF.HW.W.0001.000000T0000Z-260117T0000Z/
Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln-
Chase-Hayes-Frontier-
Including the cities of Imperial, Eustis, Oshkosh, Hayes Center,
Enders, Wauneta, Big Springs, Paxton, Champion, Chappell,
Ogallala, Ringgold, Lewellen, Maywood, North Platte, Tryon,
Grant, Arthur, Broken Bow, Curtis, and Stapleton
106 PM CST Fri Jan 16 2026 /1206 PM MST Fri Jan 16 2026/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ 
THIS EVENING...

* WHAT...Northwest winds 35 to 45 mph with gusts up to 70 mph.

* WHERE...Portions of central, panhandle, southwest, and west 
  central Nebraska.

* WHEN...Until 6 PM CST /5 PM MST/ this evening.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

Buttler
982 
WWUS73 KLBF 162359
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
559 PM CST Fri Jan 16 2026

NEZ004>010-023>029-094-171000-
/O.EXP.KLBF.HW.W.0001.000000T0000Z-260117T0000Z/
/O.CON.KLBF.CW.Y.0001.260117T0600Z-260117T1700Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Western Cherry-
Including the cities of Springview, Eli, Gordon, Kilgore,
Ainsworth, Brewster, Lynch, Dunning, Atkinson, Bartlett,
Rushville, Ericson, Rose, Hyannis, Burwell, Spencer, Purdum,
Valentine, Bassett, Halsey, Thedford, Mullen, O'Neill, Merriman,
Cody, Butte, and Taylor
559 PM CST Fri Jan 16 2026 /459 PM MST Fri Jan 16 2026/

...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM MIDNIGHT CST /11 PM 
MST/ TONIGHT TO 11 AM CST /10 AM MST/ SATURDAY...
...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS 
EVENING...

* WHAT...Very cold wind chills in the negative 20s expected.

* WHERE...Portions of north central, panhandle, and west central 
  Nebraska.

* WHEN...From midnight CST /11 PM MST/ tonight to 11 AM CST /10 AM 
  MST/ Saturday.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 30 minutes. Wind chill values can 
  lead to hypothermia with prolonged exposure.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Keep pets indoors as much as possible.

Make sure outdoor animals have a warm, dry shelter, food, and 
unfrozen water.

Make frequent checks on older family, friends, and neighbors. Ensure 
portable heaters are used correctly. Do not use generators or grills 
inside.

&&

$$

NEZ022-035>038-056>059-069>071-170100-
/O.EXP.KLBF.HW.W.0001.000000T0000Z-260117T0000Z/
Garden-Arthur-McPherson-Logan-Custer-Deuel-Keith-Perkins-Lincoln-
Chase-Hayes-Frontier-
Including the cities of Lewellen, Chappell, Ogallala, Grant,
Arthur, Maywood, Wauneta, Ringgold, Curtis, Big Springs, Oshkosh,
Champion, Imperial, Eustis, Broken Bow, Tryon, Stapleton, Hayes
Center, Paxton, North Platte, and Enders
559 PM CST Fri Jan 16 2026 /459 PM MST Fri Jan 16 2026/

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS 
EVENING...

The threat for significant wind gusts has ended. Occasional gusts 
around 50 mph may still occur, but should decrease in frequency 
through Friday evening.

$$

For more information from the National Weather Service, visit 
www.weather.gov/lbf.

NMJ

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Jan 15, 10:17 AM MST, 8 minutes earlier. Its key messages:

  • Strong winds arrive today with high confidence in even stronger winds tonight lasting through Friday afternoon.
  • Moderate confidence in snow impacting portions of north central Nebraska on Friday.
  • Dry and windy conditions in southwest Nebraska on Friday will lead to near-critical to critical fire conditions.
  • A return to dry conditions and much colder temperatures begins on Saturday as well lasting through the first half of the weekend before warming back up through the middle of next week.
Area forecast discussion, Jan 15, 10:17 AM MST, 8 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1117 AM CST Thu Jan 15 2026

.KEY MESSAGES...

- Strong winds arrive today with high confidence in even stronger
winds tonight lasting through Friday afternoon.

- Moderate confidence in snow impacting portions of north central
Nebraska on Friday.

- Dry and windy conditions in southwest Nebraska on Friday will lead
to near-critical to critical fire conditions.

- A return to dry conditions and much colder temperatures begins on
Saturday as well lasting through the first half of the weekend
before warming back up through the middle of next week.

&&

.SHORT TERM /THROUGH FRIDAY/...
Issued at 359 AM CST Thu Jan 15 2026

Dry conditions continue through this afternoon as surface high
pressure remains over the Great Plains. Temperatures will return to
above normal this afternoon across the region with highs rising back
into the 50s. Strong northwest winds will develop by the afternoon
with gusts up to 45 mph. Winds will diminish slightly after sunset,
but the relief will be short-lived.

Even stronger winds are expected tonight into Friday as the upper
level trough digs south across the Great Lakes and into the lower
Mississippi River Valley. As the pressure gradient tightens
overnight and into Friday morning, northwest winds will increase
significantly. Gusts up to 55 to 65 mph are likely, with a low
probability of even seeing some gusts near 70 mph at times. Have
kept the High Wind Watch in place for now, but as confidence
continues to increase, this will likely be upgraded with the next
forecast cycle. These strong winds will cause difficulties driving
as well as downed powerlines and trees across the region. Use
caution traveling on Friday and prepare for potential power outages.
Winds will quickly diminish Friday evening as high pressure begins
to build into the region.

In addition to strong winds, this trough will bring a potential for
some snow across north central Nebraska during the day on Friday.
While the majority of the precipitation associated with this system
will remain over to the east and over the Great Lakes region, some
isolated snow showers could graze extreme north central and portions
of northern Nebraska. While overall snow accumulations will be under
an inch, when combined with these strong winds reductions in
visibility as well as areas of blowing and drifting snow will occur.
If traveling on Friday be sure to allow for extra travel time and be
prepared for rapidly changing conditions.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Issued at 359 AM CST Thu Jan 15 2026

Heading into the extended period, colder, below normal temperatures
will return to the region. Current model guidance suggests 850 mb
temperatures -13 to -22 C range behind the departing through
Saturday. This will result in highs ranging from the upper 20s
across southwest Nebraska to the mid teens in north central
Nebraska. Overnight lows are also a concern both Friday and Saturday
nights where temperatures drop into the single digits. With some
lingering stronger winds on Friday night, wind chill values will
easily drop into the negative teens, potentially approaching 20
below in portions of north central Nebraska. While cold headlines
are not in effect at this time, it will need to be considered over
the next few forecast runs as the latest trends have been on the
colder side of guidance. Wind chill values remain chilly on Saturday
night, but will only drop into the negative single digits across
portions of north central Nebraska.

Upper level ridging behind the departing trough will bring a return
to dry conditions from Saturday through the middle of next week.
After temperatures remain chilly on Saturday, they begin a gradual
warming trend through next week. Highs will generally warm back into
the upper 40s to low 50s in southwest Nebraska with cooler
temperatures across north central in the upper 30s to low 40s.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1120 AM CST Thu Jan 15 2026

VFR conditions are expected to prevail into this evening across
western and north central Nebraska. By late evening, a strong
cold front will push through the area bringing a threat for MVFR
CIGs and brief snow showers. VFR then gradually returns to
southwest Nebraska by tomorrow morning. Further northeast across
north central Nebraska, low stratus will expand by Friday
morning and keep CIGs MVFR through much of the day. Snow showers
will again be possible for north central Nebraska tomorrow.

Winds remain gusty from the northwest this afternoon, at 25 to
35kts. Winds then strengthen further tomorrow behind the front,
with widespread gusts of 55 to 65kts from the northwest tomorrow
afternoon abd evening.

&&

.FIRE WEATHER...
Issued at 359 AM CST Thu Jan 15 2026

Near-critical to critical fire weather concerns are expected Friday
afternoon as RH values drop and winds remain strong. Humidity will
drop to near 20 percent across portions of southwest Nebraska on
Friday afternoon. Northwesterly winds will also be gusting up to 55
to 60 mph during the afternoon. While the region will not quite be
reaching criteria for Red Flag Warnings, the combination of strong
winds, dry fuels, and marginally low RH values will create an
environment favorable for near-critical to critical fire conditions.
Have issued a Fire Weather Watch for the southern two zones (zone
219 and 210) for the time being. If confidence continues to increase
in critical fire concerns, it may be upgraded in upcoming forecast
cycles.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
High Wind Watch from late tonight through Friday afternoon for
NEZ004>010-022>029-035>038-056>059-069>071-094.
Fire Weather Watch Friday afternoon for NEZ210-219.

&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Brown
FIRE WEATHER...Kulik
Hazardous weather outlook, Jan 15, 9:24 AM MST, 1 hour 1 minute before
Hazardous Weather Outlook
National Weather Service North Platte NE
1024 AM CST Thu Jan 15 2026

NEZ004>010-022>029-035>038-056>059-069>071-094-161630-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
1024 AM CST Thu Jan 15 2026 /924 AM MST Thu Jan 15 2026/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Today and tonight.

Elevated to near-critical fire weather conditions return this
afternoon due to a combination of above normal temperatures, low
relative humidity, and gusty northwest winds.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong northwest winds develop across western and north central
Nebraska on Friday resulting in gusts up to 65 mph across the area.
A High Wind Watch remains in effect for the entire forecast area
Thursday night through Friday afternoon.

Snow is expected across north central Nebraska on Friday with
accumulations around 1 inch. The snow combined with gusty winds will
create areas of blowing snow leading to significantly reduced
visibility.

While temperatures remain cooler on Friday, low relative humidity
near 20 percent combined with gusty northwest winds up to 55 to 60
mph across southwest Nebraska will result in near-critical to
critical fire conditions. A Fire Weather Watch is in effect for
Friday afternoon south of Interstate 80.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 15, 1:06 AM MSTFire Weather WatchLBFChase, Frontier, Hayes, Lincoln, Perkins10 hr
Jan 15, 10:36 AM MSTRed Flag WarningLBFChase, Frontier, Hayes, Lincoln, Perkins30 hr

Nearby

High Wind Warnings in Nebraska, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.